Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Increased heart beat, after sex - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Sexual Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 507 Questions
User :   I was having sex and when we were done my heart began to beat fast. I'm not short of breath and don't feel clammy or faint.

Doctor :   Hi
Doctor :   I am
User :   Hi
Doctor :   Let me read your query
Doctor :   Ok

Doctor :   Sex is a stimulative exercise
Doctor :   hence you shall feel increased heart rate
Doctor :   and there is no problem with that
User :   Yes, I am aware of that, but the fast beats are continuing
Doctor :   For how long?

User :   About 10 minutes now. No pain, no shortness of breath, no clamminess, nothing, just the rapid heart beat.
Doctor :   Ok

User :   Oh, and this has not happened before.
Doctor :   I personally dont feel anything wrong with it
Doctor :   as it varies each time
Doctor :   May I know your age?
User :   67
Doctor :   Do you have any present medical conditions like increased BP, Diabetes, etc?

User :   No sir. No hypertension, no diabetes.........the only problems I have are osteoarthritis and I just began taking meds for that 3 days ago, Actinol.
Doctor :   Ok
User :   My BP usually is 128/70 or 130/80
Doctor :   Are you comfortable with Actinol?
User :   Well, I had a terrible reaction to Fosamax, so this is new to me and I ache a little here and there since I began to take it, but nothing that I can't deal with, you know.
Doctor :   Ok

Doctor :   Are you having increased heart rate now also?
User :   Yes, still a just feels like my heart is beating rapidly.
Doctor :   Ok

Doctor :   Can you count your pulse rate now?
User :   Yes, hold on a moment...
Doctor :   Sure
User :   Well, I guess I can't. I just realized that I don't have anything with a second hand on it.
Doctor :   Sorry I could not get you
User :   I don't have a watch with a second hand so that I can count the pulse rate.
Doctor :   Ok

Doctor :   Now if you just type s and start counting
Doctor :   I shall intervene after a minute
Doctor :   by typing s again
User :   OKay
User :   s
User :   s
Doctor :   s
User :   20
Doctor :   Sorry, 20?
Doctor :   in a minute till now
Doctor :   I dont think it is correct
User :   Oh, okay.........let's do it again
User :   I'll do the s and then you can count and tell me when to stop
Doctor :   If you dont know to count
Doctor :   then we shall skip that
Doctor :   meaning if you dont know to feel the pulse
User :   okay, so, you want to me type the "s" and begin to count then? Yes, I know how to feel the pulse in my wrist.
Doctor :   Fin

Doctor :   start by typing s
User :   s
Doctor :   s

User :   56
Doctor :   Ok
Doctor :   that is fine enough
Doctor :   and is not high at all
Doctor :   It is infact low to some extent
Doctor :   but thinking of the errors which you could have made
User :   Well, that makes me feel LOTS better. Seriously, but it feels like my heart is pounding. You make me feel better.
Doctor :   I dont see it to be more than 80 maximum
Doctor :   Ok, if it is like that
Doctor :   meaning pounding
Doctor :   then you shall need to get a BP test done
User :   Well, that's how it feels.
Doctor :   Ok
User :   You think my pressure is too high?
Doctor :   I cannot assess it without an examination
Doctor :   so you should get it tested as a prevention
User :   No, I realize that. But years ago, when I was overweight and had hypertension, when my pressure was high, I always had a headache at the base of my neck. I don't have that now, but I will get my pressure checked.
User :   Is there anything I can do in the meantime to lessen that feeling?
Doctor :   Rest well

Doctor :   and take deep and slow breaths
Doctor :   that shall calm you down to considerable extents
Doctor :   'extent
User :   I have some Xanax that my physician gave me for anxiety, would it be okay to take one do you think?
Doctor :   It is a prescription drug

Doctor :   and should be taken only on prescription
Doctor :   It is unethical for me to suggest that over chat
User :   Yes, he gave it to me because I have anxiety sometimes that results in asthma like symptoms.
Doctor :   Yes, it does

User :   Okay then, since this appears to be stressing me out, I'll take a half one. I've noted that when I'm type and talking with you, the feeling in my chest lessens somewhat.
Doctor :   Ok

Doctor :   Deep and slow breathing is good enough
Doctor :   for you to relax
User :   Okay, I can do that.
Doctor :   sit/lie down comfortably with eyes closed
Doctor :   take slow and deep breaths
Doctor :   for 20 minutes
User :   Okay, and on Monday, I'll speak to my physician about this
Doctor :   That is fine enough

User :   Thank you very much for being here. It scared me even though I didn't feel I was having a heart attack.
Doctor :   Sure we are available 24/7
Doctor :   you can make use of our services anytime
User :   It was just frightening and I really didn't want to call the doctor, you know. I would have though if I had had symptoms of a heart attack. Thank you again.
User :   Good night!
Doctor :   Is there any thing else I can help you with?

User :   No, I'll employ your suggestions and I'm sure I'll be able to fall asleep now.
User :   Thank you again;
Doctor :   Thanks for consulting me. Bye for now. Please refer your friends to our service.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor